Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 27, 2008, 5:03 AM EST for 6 counties in Florida. It took effect at Jan 27, 2008, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 5:03 AM EST (10:03 UTC)
- In effect from
- Jan 27, 2008, 1:00 PM EST
- Expired
- Jan 27, 2008, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 271003 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 AM EST SUN JAN 27 2008 FLZ037-040-272300- /O.CAN.KJAX.FW.A.0008.080127T1800Z-080127T2300Z/ /O.NEW.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ PUTNAM-MARION- 503 AM EST SUN JAN 27 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON DUE TO LOW RH... ...FIRE WEATHER WATCH IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 35 PERCENT THIS AFTERNOON...BUT DURATIONS WILL REMAIN BELOW 4 HOURS. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. $$ FLZ020>025-030>032-035-036-272300- /O.UPG.KJAX.FW.A.0008.080127T1800Z-080127T2300Z/ /O.NEW.KJAX.FW.W.0008.080127T1800Z-080127T2300Z/ /O.NEW.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- GILCHRIST-ALACHUA- 503 AM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON DUE TO LOW RH... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON DUE TO LOW RH... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S TODAY WILL RESULT IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4 HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH ARE EXPECTED AS WELL. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. $$ CARROLL
1 follow-up statement
000 WWUS82 KJAX 271900 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EST SUN JAN 27 2008 FLZ020>023-030-031-035-036-281000- /O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ /O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ /O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON AND MONDAY WILL RESULT IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT THROUGH THIS EVENING AND 25 TO 30 PERCENT MONDAY AFTERNOON. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4 TO 5 HOURS. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ FLZ040-281000- /O.UPG.KJAX.FW.A.0009.080128T1600Z-080128T2300Z/ /O.NEW.KJAX.FW.W.0009.080128T1700Z-080128T2200Z/ MARION- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM EST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT WILL REACH 4 HOURS. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ FLZ024-025-032-281000- /O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/ /O.CON.KJAX.FW.W.0008.000000T0000Z-080127T2300Z/ NASSAU-DUVAL-CLAY- 200 PM EST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A DRIER AIRMASS AND SEASONABLE TEMPERATURES IN THE 60S THIS AFTERNOON HAS RESULTED IN LOW RELATIVE HUMIDITIES OF AROUND 30 TO 35 PERCENT. DURATIONS AT OR BELOW 35 PERCENT ARE EXPECTED TO BE AROUND 4 HOURS. NORTH TO NORTHWEST WINDS AROUND 10 TO 15 MPH WITH GUSTS TO NEAR 20 MPH WILL CONTINUE AS WELL. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 TO 6 HOURS. AS A RESULT... A FIRE WEATHER WATCH HAS BEEN ISSUED. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. $$ FLZ037-281000- /O.EXT.KJAX.FW.A.0009.080128T1700Z-080128T2200Z/ PUTNAM- 200 PM EST SUN JAN 27 2008 ...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON... THE FIRE WEATHER WATCH IS NOW IN EFFECT MONDAY AFTERNOON. DRY AIR WILL CONTINUE TO FILTER INTO THE AREA ON MONDAY... AND DURATIONS BELOW 35 PERCENT MAY REACH 4 HOURS. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED. A FIRE WEATHER WATCH IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES MAY FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. $$ DEESE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 27, 3:20 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 27, 3:20 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 AM EST SUN JAN 27 2008
.SHORT TERM...COLD FRONTAL BOUNDARY OVER N FL WITH SURFACE LOW
OFF WEST CENTRAL FL IS CONTINUING THE SCATTERED LIGHT RAIN SOUTH
OF A GNV-SGJ LINE. CLEARING HAS MOVED INTO SE GA WITH AREAS OF
DENSE FOG DEVELOPING WHERE WINDS HAVE DROPPED OFF. CLEARING AND
BREEZY CONDITIONS FOR TODAY AS HIGH PRESSURE BUILDS INTO THE AREA.
SURFACE RIDGE WILL BE JUST WEST OF THE AREA TONIGHT RESULTING IN A
LIGHT FREEZE POSSIBLE OVER MAINLY WESTERN ZONES. GOING CLOSE TO
THE COOLER GFS MOS MIN TEMPS FOR TONIGHT. WILL ISSUE A FREEZE
WATCH OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA FOR MARGINAL
FREEZING CONDITIONS. AREAS OF FROST ALSO LIKELY TONIGHT AWAY FROM
THE IMMEDIATE COAST GIVEN TEMPERATURES AND DEWPOINTS IN THE LOW
TO MID 30S. TEMPERATURES WILL START A WARMING TREND ON TUESDAY AS
HIGH PRESSURE MOVES SE AND A SW FLOW COMMENCES AHEAD OF THE NEXT
APPROACHING COLD FRONT TUESDAY NIGHT.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...A COLD FRONT WILL PUSH
INTO THE AREA ON WEDNESDAY WITH WEAKENING UPPER SUPPORT. FRONT
WILL STALL OVER CENTRAL FL WEDNESDAY NIGHT BEFORE RETURNING NORTH
AS A WARM FRONT ON THURSDAY. SURFACE LOW WILL HEAD FROM THE LOWER
MS RVR VLY INTO THE OHIO VALLEY ON FRIDAY. A COLD FRONT WILL PUSH
INTO THE AREA FRIDAY EVENING WITH THE GFS AND DGEX NOW SLOWER AND
CLOSER TO THE ECMWF TIMING. GOOD DYNAMICS MAY RESULT IN A SQUALL
LINE OF STRONG THUNDERSTORMS BUT INSTABILITY STILL IN QUESTION AS
INDICATED BY GFS LIS.
&&
.AVIATION...WILL CONTINUE TO DEAL WITH LOW CIG AND VSBY VARIATIONS
THRU THE REST OF THE NIGHT. EXPECT CONDITIONS TO RAPIDLY IMPROVE
AFTER SUNRISE AS NW FLOW INCREASES AND DRY AIR FILTERS INTO THE
AREA. ONLY OTHER CONCERN WILL BE WIND GUSTS AROUND 20 KTS FROM
LATE MORNING THRU MID-AFTN.
&&
.MARINE...HAVE LEFT SMALL CRAFT ADVISORY HEADLINE UNCHANGED FOR
THE OFFSHORE WATERS. EXPECT CONDITIONS TO BE MARGINAL WITH
PERIODS OF ADVISORY CRITERIA WINDS AND 7 FT SEAS IN SE CORNER
OF MARINE ZONES. WINDS AND SEAS WILL AGAIN INCREASE TUE NIGHT
AHEAD OF NEXT FRONT.
&&
.FIRE WEATHER...HAVE UPGRADED MOST OF FIRE WX WATCH TO A WARNING
FOR TODAY...BUT LEFT OUT CLAY AND PUTNAM. WINDS SHOULD BE BELOW
CRITERIA SO WILL NEED TO MEET RH DURATION CRITERIA. HAVE ALSO
HOISTED A FIRE WX WATCH FOR INLAND NE FL FOR MON. THANX FOR
COORD TBW AND MLB.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 32 63 34 / 0 0 0 0
SSI 60 38 59 45 / 0 0 0 0
JAX 64 33 62 35 / 0 0 0 0
SGJ 62 41 60 44 / 0 0 0 0
GNV 65 33 66 35 / 0 0 0 0
OCF 66 31 66 34 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THRU 6 PM THIS AFTN FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-
MARION-NASSAU-SUWANNEE-UNION.
FIRE WX WATCH FROM 11 AM THRU 6 PM MON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-NASSAU-
PUTNAM-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM MON FOR ALTAMAHA SOUND GA
TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZIBURA/CARROLLHazardous weather outlook, Jan 26, 8:30 PM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EST SAT JAN 26 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 830 PM EST SAT JAN 26 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... AREAS OF FOG WILL CONTINUE WITH VISIBILITIES GENERALLY IN THE 1 TO 3 MILE RANGE...ALTHOUGH PATCHY DENSE FOG WITH LOCAL VISIBILITIES AROUND ONE HALF A MILE WILL BE POSSIBLE AT TIMES. USE CAUTION AND LOW BEAM HEADLIGHTS WHEN DRIVING TONIGHT AS FOG CONDITIONS MAY CHANGE RAPIDLY OVER SHORT DISTANCES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A LIGHT FREEZE IS POSSIBLE OVER INLAND AREAS LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. ADDITIONALLY...AREAS OF FROST WILL BE LIKELY FOR AREAS AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:41 AM EST | Freeze Watch | JAX | Gilchrist, Suwannee | 10 hr |
| Jan 27, 5:03 AM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| Jan 27, 1:57 PM EST | Freeze Warning | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 18 hr |
| Jan 27, 2:00 PM EST | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 27 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.